The advent of lesions with high signal intensity in periventricular white matter was incidentally observed on T2-weighted images in one patient who underwent magnetic resonance (MR) imaging of the brain after administration of high-dose methotrexate (HDMTX) for osteogenic sarcoma. Twenty-one additional symptom-free patients who had been treated with the same regimen and 10 patients who had undergone cisplatin-based chemotherapy for testicular cancer also underwent examination. Fourteen of the patients with osteosarcoma showed high-signal-intensity lesions in white matter on T2-weighted images. The interval between the last course of chemotherapy and MR imaging was a factor in this finding, as 12 of 14 patients who underwent examination within 2 years after chemotherapy had a positive finding, as opposed to two of eight patients who underwent examination later. The patients with testicular cancer had normal MR images. The occurrence of MR imaging abnormalities in asymptomatic patients treated with HDMTX for osteogenic sarcoma may be subclinical evidence of treatment-related central nervous system toxicity.